Alert archive / Ohio / Frost Advisories in 2017

Frost Advisory 3, NWS Wilmington, OH

October 16, 201714 counties in Ohio; Lewis County, Kentucky

NWS Wilmington, OH issued this frost advisory at Oct 16, 2017, 2:47 PM EDT for 14 counties in Ohio; Lewis County, Kentucky. It took effect at Oct 17, 2017, 2:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 2:47 PM EDT (18:47 UTC)
In effect from
Oct 17, 2017, 2:00 AM EDT
Expired
Oct 17, 2017, 9:59 AM EDT
In force
8 hr
Issued by
NWS Wilmington, OH

Counties Lewis County, KY, Adams County, OH, Delaware County, OH, Fairfield County, OH, Fayette County, OH, Franklin County, OH, Highland County, OH, Hocking County, OH, Licking County, OH, Madison County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH, Union County, OH

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -99 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
975 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-99 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

494 
WWUS71 KILN 161847
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
247 PM EDT Mon Oct 16 2017


KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-170300-
/O.NEW.KILN.FR.Y.0003.171017T0600Z-171017T1400Z/
Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-
Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto-
Including the cities of Vanceburg, Tollesboro, Marysville, 
Delaware, London, West Jefferson, Plain City, Columbus, Newark, 
Washington Court House, Circleville, Lancaster, Pickerington, 
Chillicothe, Logan, Hillsboro, Greenfield, West Union, Peebles, 
Waverly, Piketon, Portsmouth, and Wheelersburg
247 PM EDT Mon Oct 16 2017

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT TUESDAY...

The National Weather Service in Wilmington has issued a Frost
Advisory, which is in effect from 2 AM to 10 AM EDT Tuesday.

* TEMPERATURES...Temperatures will fall into the mid 30s tonight.
 
* TIMING...Areas of frost will be possible later tonight into
  early Tuesday morning. 

* IMPACTS...Sensitive plants left outdoors and unprotected may 
  be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect frost sensitive plants by bringing then indoors or
covering them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation. 

&&

$$
4 follow-up statements
968 
WWUS71 KILN 161857
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
257 PM EDT Mon Oct 16 2017


KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-170300-
/O.CON.KILN.FR.Y.0003.171017T0600Z-171017T1400Z/
Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-
Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto-
Including the cities of Vanceburg, Tollesboro, Marysville, 
Delaware, London, West Jefferson, Plain City, Columbus, Newark, 
Washington Court House, Circleville, Lancaster, Pickerington, 
Chillicothe, Logan, Hillsboro, Greenfield, West Union, Peebles, 
Waverly, Piketon, Portsmouth, and Wheelersburg
257 PM EDT Mon Oct 16 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURES...Temperatures will fall into the mid 30s tonight.

* TIMING...Areas of frost will be possible later tonight into 
  early Tuesday morning.

* IMPACTS...Sensitive plants left outdoors and unprotected may 
  be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect frost sensitive plants by bringing them indoors or
covering them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$
393 
WWUS71 KILN 170207
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1007 PM EDT Mon Oct 16 2017


KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-171015-
/O.CON.KILN.FR.Y.0003.171017T0600Z-171017T1400Z/
Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-
Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto-
Including the cities of Vanceburg, Tollesboro, Marysville, 
Delaware, London, West Jefferson, Plain City, Columbus, Newark, 
Washington Court House, Circleville, Lancaster, Pickerington, 
Chillicothe, Logan, Hillsboro, Greenfield, West Union, Peebles, 
Waverly, Piketon, Portsmouth, and Wheelersburg
1007 PM EDT Mon Oct 16 2017

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
TUESDAY...

* TEMPERATURES...Temperatures will fall into the mid 30s tonight.

* TIMING...Areas of frost will be possible later tonight into 
  early Tuesday morning.

* IMPACTS...Sensitive plants left outdoors and unprotected may 
  be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect frost sensitive plants by bringing them indoors or
covering them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$
737 
WWUS71 KILN 170726
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
326 AM EDT Tue Oct 17 2017

KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-171400-
/O.CON.KILN.FR.Y.0003.000000T0000Z-171017T1400Z/
Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-
Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto-
Including the cities of Vanceburg, Tollesboro, Marysville, 
Delaware, London, West Jefferson, Plain City, Columbus, Newark, 
Washington Court House, Circleville, Lancaster, Pickerington, 
Chillicothe, Logan, Hillsboro, Greenfield, West Union, Peebles, 
Waverly, Piketon, Portsmouth, and Wheelersburg
326 AM EDT Tue Oct 17 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* TEMPERATURES...Temperatures will fall into the mid 30s this
  morning. 

* TIMING...Areas of frost are expected through sunrise.

* IMPACTS...Sensitive plants left outdoors and unprotected may 
  be damaged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Protect frost sensitive plants by bringing them indoors or
covering them with layers of newspapers or blankets. Those with
agricultural interests are advised to protect tender vegetation.

&&

$$
302 
WWUS71 KILN 171359
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
959 AM EDT Tue Oct 17 2017

KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-171500-
/O.CAN.KILN.FR.Y.0003.000000T0000Z-171017T1400Z/
Lewis-Union OH-Delaware-Madison-Franklin OH-Licking-Fayette OH-
Pickaway-Fairfield-Ross-Hocking-Highland-Adams-Pike-Scioto-
Including the cities of Vanceburg, Tollesboro, Marysville, 
Delaware, London, West Jefferson, Plain City, Columbus, Newark, 
Washington Court House, Circleville, Lancaster, Pickerington, 
Chillicothe, Logan, Hillsboro, Greenfield, West Union, Peebles, 
Waverly, Piketon, Portsmouth, and Wheelersburg
959 AM EDT Tue Oct 17 2017

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT...

The National Weather Service in Wilmington has cancelled the
Frost Advisory.

Temperatures have warmed into low 50s, ending the threat for 
frost. Therefore, the advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 16, 1:48 PM EDT, 59 minutes earlier.

Area forecast discussion, Oct 16, 1:48 PM EDT, 59 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
148 PM EDT Mon Oct 16 2017

.SYNOPSIS...
A large area of high pressure will settle into the Ohio Valley for
the upcoming week, with dry conditions expected. After some frost on
Tuesday morning, temperatures will begin a gradual warming trend
through next weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
We are continuing to see some remnant lake effect clouds across
northern and western portions of our area this morning.
Meanwhile, a mid level vort axis will pivot across the region
through early afternoon. This may allow for some of the lake
effect clouds to transition to more of a cu field through early
afternoon. However, as the low level flow backs around to more
of a westerly direction and we get on the back side of the mid
level trough axis, we should see a decreasing cloud trend later
this afternoon. Under northwesterly flow and with a cooler
airmass in place, expect highs today only in the 55 to 60
degree range.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
The only real concern for the short term forecast period is in
frost potential for Tuesday morning. Radiational cooling
conditions will be near-ideal, with clear skies and very light
winds in most locations (possibly around 5 knots in the
northwestern sections of the CWA). It is interesting that when
looking at raw model output (WRF-ARW/WRF-NMM/NAM) there is not
uniform agreement on where the coolest temperatures are actually
going to occur on Tuesday morning. What there is agreement on is
that the potential is there for temperatures to drop into the
middle 30s, which would certainly support frost development.
This could occur anywhere in the ILN CWA, but is most likely in
the far eastern counties, where a frost advisory will almost
certainly be needed (collaboration with surrounding offices
necessitated delaying this until later today).

Otherwise, the rest of Tuesday needs little discussion, with the
surface high centered near the Ohio River in the
Cincinnati/Louisville vicinity. Conditions appear dry, clear,
and slightly warmer than Monday -- lower to middle 60s.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Surface high pressure will extend across the Ohio Valley Tuesday
night into Wednesday.  The airmass will modify will temperatures
warming into the upper 60s and lower 70s.

Mid level energy will be passing to our north Thursday into Thursday
night, which will allow a dry cold front to slip south into the
southern Great Lakes. The southern end of the front is expected to
wash out by Friday as surface high pressure reestablishes itself
while a mid level ridge builds across the Tennessee and Ohio
Valleys. Highs Thursday and Friday will be in the lower 70s.

For next weekend, the upper level ridge will slowly traverse east
while a mid level trough pushes toward the Mississippi River Valley.
We should remain dry with highs in the lower to mid 70s. Next chance
for precipitation will either arrive Sunday night or Monday as the
mid level trough and its associated cold front move east.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Cu field across the area this afternoon should dissipate as we
head into this evening, leaving mostly clear skies overnight.
With clear skies and light winds, some valley fog will
be possible. This will mainly affect KLUK where some IFR or
lower vsbys will be possible late tonight into early Tuesday
morning. Otherwise, high pressure will remain in place across
the region through the rest of the period with VFR conditions
expected.

OUTLOOK...No significant weather expected.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...JGL
SHORT TERM...Hatzos
LONG TERM...Hickman
AVIATION...JGL
Hazardous weather outlook, Oct 16, 2:55 AM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
255 AM EDT Mon Oct 16 2017

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>055-060>064-070>073-077>082-088-170700-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Preble-Montgomery-Greene-Fayette OH-Pickaway-Butler-
Warren-Clinton-Ross-Hamilton-Clermont-Brown-Highland-Adams-Pike-
Scioto-
255 AM EDT Mon Oct 16 2017

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Areas of frost will be possible late tonight into early Tuesday
morning, as temperatures drop into the middle to upper 30s.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ056-065-074-170700-
Licking-Fairfield-Hocking-
255 AM EDT Mon Oct 16 2017

This Hazardous Weather Outlook is for Central Ohio.

.DAY ONE...Today and Tonight.

Areas of frost are expected to develop late tonight into early
Tuesday morning, as temperatures drop into the middle 30s.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

HATZOS

Nearby

Frost Advisories in Ohio, 2017Frost Advisories in Kentucky, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.